does my HIV regimen cause lipoatrophy?
May 25, 2011
Does the HIV regimen i am on cause lipoatrophy? reyetaz epivir, norvir and viread.
Response from Dr. Pierone
Your regimen contains 2 nukes Epivir and Viread, and a boosted protease inhibitor Norvir and Reyataz. This is a fairly standard cocktail and one that is less likely to produce lipoatrophy in comparison with older combinations. Of course, there is no treatment that is entirely free of side effects.
Some studies have shown that inclusion of a protease inhibitor may protect against lipoatrophy to some degree because there is a tendency to gain weight (and fat) with protease inhibitors. However, if it does occur, this weight gain comes with its own problems like increased risk of elevated cholesterol and development of diabetes mellitus.
I hope this information helps and best of luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Systems Of The Body Do Shingles Affect?
- What Pills To Take For Chlamydia?
- What Is The Life Cycle Of Gonorrhea?
- What Does Chlamydia Discharge In Women Look Like?
- What Can I Use To Stop The Itching Of The Shingles?
- Risk Using No Condom When One Partner Has Herpes But Not On An Outbreak
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.